MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670170
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.The device has not been returned to the manufacturer.
 
Event or Problem Description
The patient began to experience increased work of breathing due to a large leak, but once the new device was inserted, the patient's condition stabilized.No increase in oxygen or other maneuvers was needed.There was no patient injury.
 
Additional Manufacturer Narrative
Device was returned for investigation.It was reported that as received no physical damage or other anomalies observed.In attempts to replicate clinical use the syringe was attached to the pilot balloon each tube and slowly attempted to be inflated with 10ml of sterile water per packaging directions.A leak was observed at the cuff.Upon closer inspection a small tear was observed at the location of the leak.The complaint of leaking can be confirmed due to the damage (tear) observed on the cuff.The probable cause of the damage is unknown.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key24465465
Report Number3012307300-2026-01782
Device Sequence Number16017870
Product Code JOH
UDI-Device Identifier15021312006056
UDI-Public(01)15021312006056
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670170
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown